MAUDE Adverse Event Report: RTI SURGICAL 1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; MISC ORTHO SURGICAL INSTR

RTI SURGICAL 1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; MISC ORTHO SURGICAL INSTR
Model Number 03.221.017
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number unknown.Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Without a lot number, the device history records review could not be completed as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure one (1) cable with crimp broke during the initial tensioning, one (1) cable tensioner with pistol grip, and one (1) cable lock for pistol grip cable tensioner malfunctioned.It is unknown if there was surgical delay.Procedure and patient outcome is unknown.This complaint involves one (1) 1.7mm cable lock for pistol grip cable tensioner.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: corrected data: g4: awareness date reported on follow up 2 report as march 18, 2019 but should have been march 18, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part # 03.221.017, synthes lot # p155586, supplier lot # p155586, release to warehouse date: 13 jul 2013, supplier: (b)(4), no ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: investigation summary background: it was reported that on (b)(6) 2019, during an unknown procedure, the cable with crimp broke during initial tensioning.Not sure if it is the pistol or the cable lock, but that was where it looked like it cut the cable.It is unknown if there was surgical delay.Procedure and patient outcome was unknown.This complaint involves three (3) devices.Investigation was performed by the manufacturer/supplier:(b)(4).(b)(4).Flow: device interaction/functional.Visual inspection no visible damage was noted with the returned device.Functional testing: functional inspection passed by testing the holding capabilities of the rear bit to 50kg per the routing (408-160) using cable 408-656.The complaint could not be replicated with the returned device.Conclusion the was not confirmed during investigation.No design or manufacturing issues were identified during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 19380
MDR Report Key9163711
Report Number2939274-2019-61265
Device Sequence Number19310977
Product Code LXH
UDI-Device Identifier10886982076779
UDI-Public(01)10886982076779
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.221.017
Device Catalogue Number03.221.017
Device Lot NumberP155586
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/04/2019
03/18/2019
04/14/2020
05/05/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date11/06/2019
04/08/2020
04/14/2020
05/05/2020
Patient Sequence Number1